Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 144, NWS Jackson, MS

May 3, 20084 counties in Mississippi

NWS Jackson, MS issued this tornado warning at May 3, 2008, 3:57 AM CDT for 4 counties in Mississippi. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2008, 3:57 AM CDT (08:57 UTC)
Expired
May 3, 2008, 4:45 AM CDT
In force
48 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 4:26 AM CDTTSTM WND DMG10 Se Monticello, MSA FEW LARGE LIMBS WERE BLOWN DOWN ONTO A MOBILE HOME IN OAK VALE...THE HOME SUSTAINED NO DAMAGE. REPORTED BY HATHORN GROCERY.
May 3, 4:44 AM CDTTSTM WND DMG5 W Bassfield, MSSCATTERED LARGE LIMBS WERE BLOWN DOWN...REPORTED BY PUBLIC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 11:38 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1557 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 030857
TORJAN
MSC065-077-085-091-030945-
/O.NEW.KJAN.TO.W.0144.080503T0857Z-080503T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
357 AM CDT SAT MAY 3 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  SOUTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  SOUTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 445 AM CDT

* AT 357 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR JAYESS...OR
  15 MILES NORTHWEST OF KOKOMO...MOVING NORTHEAST AT 37 MPH.

* THE TORNADO WILL BE NEAR...
  TILTON AND ROBINWOOD BY 415 AM CDT...
  OAK VALE AND ARM BY 420 AM CDT...
  6 MILES NORTHWEST OF SOCIETY HILL BY 425 AM CDT...
  PROGRESS BY 430 AM CDT...
  PRENTISS BY 435 AM CDT...
  CARSON AND PRENTISS BY 440 AM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3135 9011 3135 9026 3140 9030 3171 8998
      3150 8957 3148 8958 3131 9003 3132 9007
TIME...MOT...LOC 0857Z 235DEG 32KT 3134 9018

$$

OLB
4 follow-up statements
000 
WWUS54 KJAN 030905
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
405 AM CDT SAT MAY 3 2008

MSC085-030915-
/O.CAN.KJAN.TO.W.0144.000000T0000Z-080503T0945Z/
LINCOLN MS-
405 AM CDT SAT MAY 3 2008

...THE TORNADO WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3135 9011 3136 9024 3146 9024 3171 8998
      3150 8957 3148 8958 3131 9003 3132 9007
TIME...MOT...LOC 0905Z 235DEG 32KT 3138 9011

$$

MSC065-077-091-030945-
/O.CON.KJAN.TO.W.0144.000000T0000Z-080503T0945Z/
MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
405 AM CDT SAT MAY 3 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR JEFFERSON
DAVIS...SOUTHERN LAWRENCE AND NORTHWESTERN MARION COUNTIES...

AT 405 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR JAYESS...OR 14 MILES NORTHWEST OF KOKOMO...
MOVING NORTHEAST AT 37 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3135 9011 3136 9024 3146 9024 3171 8998
      3150 8957 3148 8958 3131 9003 3132 9007
TIME...MOT...LOC 0905Z 235DEG 32KT 3138 9011

$$

OLB
000 
WWUS54 KJAN 030916
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 AM CDT SAT MAY 3 2008

MSC065-077-091-030945-
/O.CON.KJAN.TO.W.0144.000000T0000Z-080503T0945Z/
MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
416 AM CDT SAT MAY 3 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR JEFFERSON
DAVIS...SOUTHERN LAWRENCE AND NORTHWESTERN MARION COUNTIES...

AT 416 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR TILTON...OR 13 MILES NORTHWEST OF KOKOMO...
MOVING NORTHEAST AT 31 MPH.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING
FOR SOUTHEASTERN MISSISSIPPI.

LAT...LON 3135 9011 3136 9024 3146 9024 3171 8998
      3150 8957 3148 8958 3131 9003 3132 9007
TIME...MOT...LOC 0916Z 233DEG 27KT 3140 9006

$$
000 
WWUS54 KJAN 030921
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
422 AM CDT SAT MAY 3 2008

MSC065-077-091-030945-
/O.CON.KJAN.TO.W.0144.000000T0000Z-080503T0945Z/
MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
422 AM CDT SAT MAY 3 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR JEFFERSON
DAVIS...SOUTHEASTERN LAWRENCE AND NORTHWESTERN MARION COUNTIES...

AT 422 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR TILTON...OR 16 MILES NORTH OF KOKOMO...
MOVING NORTHEAST AT 31 MPH.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING
FOR SOUTHEASTERN MISSISSIPPI.

LAT...LON 3138 9013 3148 9013 3171 8998 3156 8970
      3150 8957 3148 8958 3131 9003 3132 9007
TIME...MOT...LOC 0922Z 233DEG 27KT 3143 9002

$$

OLB
000 
WWUS54 KJAN 030935
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
434 AM CDT SAT MAY 3 2008

MSC077-091-030944-
/O.CAN.KJAN.TO.W.0144.000000T0000Z-080503T0945Z/
MARION MS-LAWRENCE MS-
434 AM CDT SAT MAY 3 2008

...THE TORNADO WARNING FOR SOUTHEASTERN LAWRENCE AND NORTHWESTERN
MARION COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING 
FOR SOUTHEASTERN MISSISSIPPI.

LAT...LON 3139 8995 3148 8994 3163 8983 3150 8957
      3148 8958 3143 8976 3145 8980 3141 8983
      3140 8986
TIME...MOT...LOC 0934Z 248DEG 29KT 3142 8989

$$

MSC065-030945-
/O.CON.KJAN.TO.W.0144.000000T0000Z-080503T0945Z/
JEFFERSON DAVIS MS-
434 AM CDT SAT MAY 3 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR SOUTHERN
JEFFERSON DAVIS COUNTY...

AT 434 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR SOCIETY HILL...OR 12 MILES NORTHWEST OF
COLUMBIA...MOVING EAST AT 34 MPH.

THE TORNADO WILL BE NEAR...
  BASSFIELD AND 6 MILES SOUTH OF CARSON BY 445 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING
FOR SOUTHEASTERN MISSISSIPPI.

LAT...LON 3139 8995 3148 8994 3163 8983 3150 8957
      3148 8958 3143 8976 3145 8980 3141 8983
      3140 8986
TIME...MOT...LOC 0934Z 248DEG 29KT 3142 8989

$$

CME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 3, 2:38 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 3, 2:38 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
238 AM CDT SAT MAY 3 2008

.AVIATION...SHOWERS WILL CONTINUE FOR GLH THROUGH 9Z...BUT THE
THUNDERSTORMS HAVE MOVED EAST OF THE AREA. WILL CONTINUE WITH VFR
CONDITIONS FOR GLH BY 12Z. MOSTLY SHOWERS AND A FEW THUNDERSTORMS
WILL CONTINUE THROUGH ABOUT 10Z FOR GWO. WILL GO WITH VFR CONDITIONS
AT GWO BY 12Z ALSO. STORMS HAVE NOT QUITE MOVED INTO ANY OTHER SITES.
HOWEVER...SHOULD SEE TSRA IN JAN/GTR AROUND 9Z. WILL MAINTAIN
CONDITIONS IMPROVING BY 15Z. STILL LOOKS LIKE STORMS WILL MOVE INTO
MEI/HBG IN THE 10-12Z TIME FRAME. CONDITIONS SHOULD IMPROVE AT MEI
AROUND 16Z AND 18Z FOR HBG. VFR CONDITIONS WILL PREVAIL AT ALL SITES
BY 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  52  77  52 /  31   0   0   0
MERIDIAN      80  50  78  47 /  50   3   0   0
VICKSBURG     79  53  79  53 /  18   0   0   0
HATTIESBURG   79  55  82  50 /  61  14   0   0
NATCHEZ       81  55  77  54 /  26   0   0   0
GREENVILLE    77  50  75  51 /  11   0   0   0
GREENWOOD     77  51  75  51 /  12   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR MSZ040>066-
     072>074.

LA...FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR LAZ009-016-
     023>026.

AR...NONE.
&&

7
Hazardous weather outlook, May 2, 10:16 PM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1016 PM CDT FRI MAY 2 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
040315-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1016 PM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

...SIGNIFICANT SEVERE WEATHER POSSIBLE ACROSS THE REGION TONIGHT
INTO EARLY SATURDAY...

NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS
NORTHWEST MISSISSIPPI...NORTHEAST LOUISIANA...AND SOUTHEAST
ARKANSAS...GENERALLY ALONG AND NORTHWEST OF A LINE FROM
WINNSBORO...TO CANTON...TO EUPORA. TORNADOES...A FEW OF WHICH COULD
BE STRONG...HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING WINDS IN
EXCESS OF 70 MPH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS.

SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REMAINDER
OF THE AREA TONIGHT INTO EARLY SATURDAY. HAIL TO THE SIZE OF
GOLFBALLS...DAMAGING WINDS TO 70 MPH...AND A FEW TORNADOES WILL BE
POSSIBLE WITH THE STRONGEST STORMS.

THE LINE OF STORMS EXTENDS FROM NORTHWEST MISSISSIPPI BACK INTO
CENTRAL LOUISIANA. NUMEROUS TORNADOES HAVE BEEN REPORTED WITH THIS
ACTIVITY...AND CONDITIONS WILL REMAIN QUITE FAVORABLE FOR TORNADIC
DEVELOPMENT OVER NORTHWEST MISSISSIPPI...SOUTHEAST ARKANSAS...AND
NORTHEAST LOUISIANA THROUGH AT LEAST MIDNIGHT. ADDITIONALLY...VERY
LARGE HAIL AND DAMAGING WINDS MAY OCCUR WITH THE MOST INTENSE STORMS.

THE ACTIVITY WILL SLOWLY SHIFT SOUTHEAST ACROSS THE REST OF MISSISSIPPI
AND NORTHEAST LOUISIANA THROUGH THE OVERNIGHT HOURS. WHILE CONDITIONS
WILL NOT BE AS FAVORABLE FOR SEVERE WEATHER AS THE SYSTEM MOVES SOUTH
AND EAST...CONDITIONS WILL REMAIN CONDUCIVE FOR SEVERE STORM DEVELOPMENT.
LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL REMAIN POSSIBLE.

THE ACTIVITY WILL SHIFT SOUTHEAST OF THE REGION BY MID TO LATE
MORNING SATURDAY.

IN ADDITION TO THE SEVERE WEATHER RISK...LOCALLY HEAVY RAINFALL WILL
ALSO BE A CONCERN. AS THE BOUNDARY SINKS SOUTH TONIGHT...IT MAY SLOW
DOWN OR BRIEFLY STALL OVER THE SOUTHERN HALF OF THE AREA...GENERALLY
SOUTH OF INTERSTATE 20. SLOW MOVING STORMS MAY PRODUCE VERY HEAVY
RAINFALL...RESULTING IN LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH
IS IN EFFECT FOR AREAS ALONG AND SOUTH OF A LINE FROM LAKE PROVIDENCE
LOUISIANA...TO CAMDEN TO DEKALB MISSISSIPPI TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THROUGH EARLY SATURDAY MORNING.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 3, 1:55 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
155 AM CDT SAT MAY 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HAIL             2 NW BELZONI            33.20N 90.51W
05/03/2008  E0.75 INCH       HUMPHREYS          MS   LAW ENFORCEMENT

            PENNY HAIL REPORTED IN BELLEWOOD.

&&

JFAIRLY
Local storm report, May 3, 2:19 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
219 AM CDT SAT MAY 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 AM     HAIL             3 E TALLULAH            32.41N 91.14W
05/03/2008  E0.75 INCH       MADISON            LA   LAW ENFORCEMENT

&&

CME
Special weather statement, May 3, 3:00 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
300 AM CDT SAT MAY 3 2008

MSZ031>033-037>039-030900-
LOWNDES MS-OKTIBBEHA MS-CHOCTAW MS-ATTALA MS-NOXUBEE MS-WINSTON MS-
300 AM CDT SAT MAY 3 2008

...STRONG STORMS PUSHING THROUGH NORTHEAST MISSISSIPPI AND THE
GOLDEN TRIANGLE...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED FROM 10 MILES NORTHWEST OF
STARKVILLE TO 4 MILES NORTHWEST OF SMYRNA AT 300 AM CDT...MOVING EAST
AT 55 MPH. PORTIONS OF THIS LINE COULD ATTAIN SEVERE STRENGTH OVER
THE NEXT HOUR TO HOUR AND A HALF AS THEY CROSS THE AREA.

PEOPLE IN ATTALA...CHOCTAW...LOWNDES...NOXUBEE...OKTIBBEHA AND
WINSTON COUNTIES...INCLUDING THE CITIES OF COLUMBUS...LOUISVILLE AND
STARKVILLE...SHOULD MONITOR THESE STORMS CLOSELY.

BYB
Local storm report, May 3, 3:35 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
335 AM CDT SAT MAY 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     TSTM WND GST     RIDGELAND               32.42N 90.13W
05/03/2008  M58 MPH          MADISON            MS   BROADCAST MEDIA

            OFF DUTY BROADCAST MET MEASURED 58 MPH WIND GUST WITH
            ANEMOMETER

&&
Local storm report, May 3, 3:38 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
338 AM CDT SAT MAY 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 AM     HAIL             JACKSON                 32.32N 90.21W
05/03/2008  E0.50 INCH       HINDS              MS   EMERGENCY MNGR

            REPORTED IN DOWNTOWN JACKSON.

&&

JCULIN
Local storm report, May 3, 3:49 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
349 AM CDT SAT MAY 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     HAIL             ANNANDALE               32.51N 90.19W
05/03/2008  E1.00 INCH       MADISON            MS   PUBLIC

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:18 PM CDTTornado WarningJANBolivar, Sunflower57 min
May 2, 7:52 PM CDTTornado WarningJANBolivar, Sunflower53 min
May 2, 7:57 PM CDTFlash Flood WarningJANBolivar3 hr
May 2, 8:01 PM CDTTornado WarningJANBolivar44 min
May 2, 8:10 PM CDTSevere Thunderstorm WarningJANWashington65 min
May 2, 8:35 PM CDTFlash Flood WarningJANWashington6 hr
May 2, 8:35 PM CDTTornado WarningJANBolivar, Sunflower55 min
May 2, 9:15 PM CDTSevere Thunderstorm WarningJANWashington60 min
May 2, 10:58 PM CDTFlash Flood WarningJANBolivar3 hr
May 2, 11:19 PM CDTSevere Thunderstorm WarningJANWashington41 min
May 2, 11:50 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Sunflower, Washington40 min
May 3, 12:07 AM CDTSevere Thunderstorm WarningJANGrenada, Leflore, Sunflower38 min
May 3, 12:09 AM CDTTornado WarningJANHumphreys, Leflore, Sunflower, Washington36 min
May 3, 12:27 AM CDTTornado WarningJANCarroll, Grenada, Leflore33 min
May 3, 12:30 AM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Washington45 min
May 3, 12:44 AM CDTTornado WarningJANCarroll, Holmes, Humphreys, Leflore46 min
May 3, 12:53 AM CDTTornado WarningJANGrenada26 min
May 3, 1:07 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey38 min
May 3, 1:09 AM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Sharkey, Yazoo66 min
May 3, 1:23 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery, Webster52 min
May 3, 1:38 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo52 min
May 3, 1:44 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren46 min
May 3, 2:06 AM CDTSevere Thunderstorm WarningJANClay, Webster39 min
May 3, 2:06 AM CDTSevere Thunderstorm WarningJANAdams, Jefferson39 min
May 3, 2:11 AM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery49 min
May 3, 2:12 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Warren, Yazoo48 min
May 3, 2:16 AM CDTSevere Thunderstorm WarningJANAttala, Madison, Yazoo44 min
May 3, 2:31 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson, Warren44 min
May 3, 2:48 AM CDTSevere Thunderstorm WarningJANClay, Lowndes42 min
May 3, 2:51 AM CDTSevere Thunderstorm WarningJANHinds, Leake, Madison, Rankin, Scott54 min
May 3, 3:14 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Hinds, Jefferson46 min
May 3, 3:23 AM CDTSevere Thunderstorm WarningJANAdams, Jefferson52 min
May 3, 3:39 AM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha, Winston57 min
May 3, 3:41 AM CDTSevere Thunderstorm WarningJANHinds, Rankin, Scott49 min
May 3, 3:42 AM CDTSevere Thunderstorm WarningJANLeake, Neshoba48 min
May 3, 3:52 AM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Hinds, Jefferson, Lincoln, Rankin and 1 more38 min
May 3, 4:01 AM CDTSevere Thunderstorm WarningJANAdams, Franklin44 min
May 3, 4:07 AM CDTSevere Thunderstorm WarningJANNewton, Scott38 min
May 3, 4:27 AM CDTSevere Thunderstorm WarningJANJasper, Smith34 min
May 3, 4:29 AM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith31 min
May 3, 4:30 AM CDTSevere Thunderstorm WarningJANCopiah, Simpson45 min
May 3, 4:34 AM CDTSevere Thunderstorm WarningJANCopiah, Jefferson Davis, Lawrence, Lincoln, Simpson43 min
May 3, 4:44 AM CDTTornado WarningJANCovington, Jefferson Davis46 min
May 3, 4:46 AM CDTSevere Thunderstorm WarningJANNewton, Scott, Smith33 min
May 3, 5:06 AM CDTSevere Thunderstorm WarningJANJasper, Smith39 min
May 3, 5:14 AM CDTSevere Thunderstorm WarningJANCovington, Simpson, Smith30 min
May 3, 5:23 AM CDTSevere Thunderstorm WarningJANJones52 min
May 3, 5:36 AM CDTSevere Thunderstorm WarningJANJasper, Jones39 min
May 3, 5:41 AM CDTSevere Thunderstorm WarningJANForrest, Lamar49 min
May 3, 5:42 AM CDTSevere Thunderstorm WarningJANClarke, Lauderdale33 min
May 3, 6:02 AM CDTTornado WarningJANForrest, Lamar43 min
May 3, 6:03 AM CDTSevere Thunderstorm WarningJANClarke31 min
May 3, 6:15 AM CDTSevere Thunderstorm WarningJANJones18 min

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.